MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3+ R; KNEE CEMENTED FEMUR

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3+ R; KNEE CEMENTED FEMUR
Catalog Number 02.12.0023R
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 november 2023: lot 168767: (b)(4) manufactured and released on 28-mar-2017.Expiration date: 2022-03-20.No anomalies found related to the problem.To date, 48 items of the same lot have been sold with no similar reported event during the period of review.Additional devices involved: batch reviews performed on 14 november 2023.Gmk-sphere 02.12.0211fr tibial insert fixed sphere flex size 2/11 mm r (k140826) lot 166511:(b)(4) manufactured and released on 13-dec-2016.Expiration date: 2021-11-21.No anomalies found related to the problem.To date, 71 items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.07.1202r tibial tray fixed cemented size 2 r (k090988) lot 160577: (b)(4)manufactured and released on 23-mar-2016.Expiration date: 2021-03-13.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
At about 6 years and 4 months from the primary, the patient came in due to signs of infection and the pathogen was identified as mrsa.The surgeon performed a washout and revised the femoral component, insert and tibial tray.The surgery was completed successfully.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3+ R
Common Device Name
KNEE CEMENTED FEMUR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18301127
Report Number3005180920-2023-00938
Device Sequence Number3613373
Product Code JWH
UDI-Device Identifier07630030862380
UDI-Public07630030862380
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2022
Device Catalogue Number02.12.0023R
Device Lot Number168767
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Initial Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight47 KG
Patient RaceWhite